Zoloft withdrawal?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2006
Total Posts : 21
   Posted 7/5/2007 10:55 PM (GMT -6)   
Hey everyone. I was just wondering how many of you have been on Zoloft (sertraline) for years and then tried going off of it for a while. I've been taking between 25mg-100mg of setraline a day for about the past 7 years. In March '06 I had to start taking 175mg a day of Imuran which is an immunosuppresent drug used to treat ulcerative colitis. I found that with taking that medication as well, I felt really drousy and dizzy most days. Anyways I stopped taking the Sertraline in January '07 and had been doing farely well but I did feel a little more anxiety and I felt like my mind was more clouded than before. Then in the middle of June I went to stay at a friends cabin near a lake in B.C. with some friends and felt pretty anxious for most of the trip and I felt more depressed the week after. I'm sure the drinking that weekend didn't help either! Since that weekend though, I've noticed that I see these small micro fuzzy dots on a daily basis. Almost like what you see while in the dark only all the time I notice them. I had my eyes checked out and they were fine. So I'm wondering if it's my brain's way of adjusting without the Sertraline or something. I've been contemplating going back on it since I haven't really felt myself lately and I've been feeling more anxious at work and going out with friends. It's hard to organize my thoughts at times and concentrate on things too which are all things I've had before taking the Sertraline back when I was 16. Does anyone know if it's possible for it to take around 5 months before getting withdrawl symptoms from Sertraline? For some reason I fear that going back on it will only add to this dizzy sensation I've had as of late but I'm sure it would start feeling better after a few weeks. It'd be great to hear if any of you have noticed similar symptoms from trying to stop Zoloft treatment.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 7/6/2007 10:26 AM (GMT -6)   

Hello Kyle and Welcome,

This is Kitt.  We have many post regarding withdrawal from Zoloft.  If you look to the top of the page you will see "Search Site"  type in Zoloft Withdrawal and you will see many posts made over the years.

I believe we have several thread running right now re withdrawal from SSRIs.

Here is one that might help you. http://www.healingwell.com/community/default.aspx?f=19&m=321377

I have not been on Zoloft but many have so you will hear from some of our members that have first hand experience with this drug.

Again welcome to our family.  Keep posting.  yeah

Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*

Dx: Anxiety/Panic, Depression 
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

Regular Member

Date Joined Oct 2005
Total Posts : 122
   Posted 7/6/2007 11:41 AM (GMT -6)   
I was told I might be experiencing zoloft withdrawal - 3 months after stopping zoloft. i am back on it now and the side effects are awful! much worse than the first time around! I was told cause Im also dealing with withdrawal at the same time!!

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 7/7/2007 4:24 AM (GMT -6)   
You may need to have the chemicals in med to help you cope and provide you some relief ......

I dont know if 5 mths is really a time frame for withdrawal I would think a lot less time personally

I know I came off them after only a short time and had w/d for a few days
I ahve crohns and now alot of UC..er's and Crohnies are starting to take anxiety /depression meds as well due to the chronic illness aspect
I wish you all the best and DO check out the link Kitt has provided plz

Stay with us

    Contribute today to support Healing Well Forums...Donate @
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 Your Mind is like a Parachute...Works better when IT IS Open
 Be Thankful for the Difficult times..During those times we GROW
             EMPATHY is Always Better than APATHY
 Walk With Us We Will Take your Hand .......

Regular Member

Date Joined Nov 2006
Total Posts : 74
   Posted 7/16/2007 11:29 AM (GMT -6)   
sounds like visual snow, though it's just a guess. could also be blue field phenomenon. i have the VS myself. you can look it up on the internet but there isn't a whole lot of knowledge about what causes it. anyway, a lot of people get it some time after using drugs (usually illegal drugs but not always). sometimes people have had it for as long as they remember but have never done drugs. i also have 'floaters' which a lot of people with VS have, too. of course, floaters are a very normal thing that most people will see to some degree at some point in their lives. what's interesting is both of these things are often found in people with anxiety problems. i think it's maybe an overactive or oversensitive visual cortex or something but not sure what triggers it. it's like anxiety-prone people are just extra sensitive and see these things that others don't.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 2:43 AM (GMT -6)
There are a total of 2,712,170 posts in 299,060 threads.
View Active Threads

Who's Online
This forum has 153646 registered members. Please welcome our newest member, Happybutt.
150 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, ChickNorris, Globetrotter, Ozbob

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer